MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® TEMPERATURE-SENSING FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® TEMPERATURE-SENSING FOLEY CATHETER
Model Number 119418
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the customer mentioned about pain, hematuria and leakage when they were asked about the complications while using the temperature sensing foley catheter.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "bad fit with shaft".It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.For urological use only.Do not reuse.Keep away from sunlight.Sterilized using ethylene oxide.Do not use if package is damaged.Do not resterilize.Bardex® lubricath® temperature-sensing foley catheter 1.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.2.Using proper aseptic methods, remove catheter from package.3.Prepare patient per hospital/nursing recommended procedure.4.Proceed with catheterization using standard techniques.5.Inflate the 5cc balloon with a maximum of 10cc sterile water by inserting tip of water-filled luer-tip syringe gently into valve.Do not use a needle.6.Connect catheter to collection container.Connect temperature plug to appropriate patient monitor.7.To deflate the 5cc balloon, gently reinsert the luer tip syringe into the valve and aspirate.8.When temperature monitoring is no longer required, sever cord at valve arm with scissors and cover valve arm containing severed cord with adhesive tape.Caution: this product contains natural rubber latex which may cause allergic reactions.Caution: to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure in the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Note: compatible with appropriate 400 series temperature monitors.Interchangeability ±0.2°c at 37°c.Caution: as with all temperature probes, in the presence of rf energy sources, local heating, temperature errors, and probe damage may occur.In medical use, unplug the temperature sensing catheter at the temperature monitor before activating electrosurgical or other types of direct coupled rf energy sources.Do not stretch catheter.This will cause repositioning of probe.Do not use stylet.This will cause stretching of catheter.On catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and cause balloon to burst.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Reuse precaution: this is single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Special instructions: the position of the wire of the foley catheter with temperature sensor has an important effect on the amount of heating that may develop during an mri procedure.Accordingly, the foley catheter with temperature sensor must be positioned in a straight configuration down the center of the patient table (i.E., down the center of the mr system without any loop) to prevent possible excessive heating associated with an mri procedure.Importantly, the mri procedure should be performed using an mr system operating at a static magnetic field strength of 1.5-tesla or 3-tesla, only.The safe use of an mr system operating at lower or higher field strength for a patient with a foley catheter with temperature sensor has not been determined.Additional safety instructions include the following: 1.The foley catheter with temperature sensor should not be connected to the temperature monitoring equipment during the mri procedure.2.If the foley catheter with temperature sensor has a removable catheter connector cable, it should be disconnected prior to the mri procedure.3.Remove all electrically conductive material from the bore of the mr system that is not required for the procedure (i.E., unused surface coils, cables, etc.).4.Keep electrically conductive material that must remain in the bore of the mr system from directly contacting the patient by placing thermal and/or electrical insulation (including air) between the conductive material and the patient.5.Position the foley catheter with a temperature sensor in a straight configuration down the center of the patient table to prevent cross points and conductive coils or loops.6.The wire and connector of the foley catheter with temperature sensor should not be in contact with the patient during the mri procedure.Position the device, accordingly.7.Mr imaging should be performed using an mr system with static magnetic strength of 1.5-tesla or 3-tesla, only.8.At 1.5-tesla, the mr system whole body averaged sar should not exceed 3.5- w/kg for 15-min.Of scanning.9.At 3-tesla, the mr system reported whole body averaged sar should not exceed 3-w/kg for 15-min of scanning." h11:section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the survey respondent mentioned about pain, hematuria and leakage when they were asked of the complications while using the temperature sensing foley catheter.

Brand Name
BARDEX® LUBRICATH® TEMPERATURE-SENSING FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14189207
Report Number1018233-2022-02864
Device Sequence Number4378284
Product Code EZC
UDI-Device Identifier00801741076954
UDI-Public(01)00801741076954
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number119418
Device Catalogue Number119418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown